Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 4, 2021, 12:48 PM MDT for Santa Fe County, New Mexico. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2021, 12:48 PM MDT (18:48 UTC)
- Expired
- Aug 4, 2021, 1:15 PM MDT
- In force
- 27 min
- Issued by
- NWS Albuquerque, NM
- Hail
- 0.75 in
- Wind
- 50
County Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 105 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
445
WWUS85 KABQ 041848
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
1248 PM MDT Wed Aug 4 2021
NMZ212-223-041915-
Central Highlands-Glorieta Mesa Including Glorieta Pass-
1248 PM MDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of west central San
Miguel and southeastern Santa Fe Counties through 115 PM MDT...
At 1247 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Rowe, or 28 miles southeast of Santa Fe, moving south
at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central San
Miguel and southeastern Santa Fe Counties.
This includes Highway 285 between Mile Markers 262 and 265.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3540 10579 3542 10558 3520 10546 3516 10580
TIME...MOT...LOC 1847Z 347DEG 12KT 3532 10568
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
15What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 4, 11:55 AM MDT, 53 minutes earlier.
Area forecast discussion, Aug 4, 11:55 AM MDT, 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1155 AM MDT Wed Aug 4 2021 .AVIATION... 18Z TAF CYCLE Dry air aloft over western NM will keep most afternoon convection from the central mountain chain eastward this afternoon and evening. Storm motion will be to the south around 25kts. Moderate (20-30kt) east canyon winds will develop at KABQ around sunset with winds gradually diminishing after midnight. Dry air aloft will overtake all but the southwest and south-central mts Thursday with isolated storms forecast there with sct mid clouds elsewhere. 33 && .PREV DISCUSSION...305 AM MDT Wed Aug 4 2021... .SYNOPSIS... High pressure to our west is centered near Las Vegas, NV. A short wave trough is rotating around the high and is located across eastern CO and NM. This trough will move slowly southeast today creating more instability and combine with deep monsoon moisture to produce showers and thunderstorms with heavy rain and local flash flooding. We have issued a Flash Flood Watch for portions of east central and northeast NM. Showers and storms will continue tonight, then mostly end early Thursday. High pressure will then build in from the west with drying and warming conditions. Only the southwest and northern mountains will get some showers and storms Thursday into the weekend. The broad high pressure area will move east next week with the more traditional monsoon flow from south to north setting up. && .DISCUSSION... SHORT TERM...(TODAY THROUGH THURSDAY)... The upper-level trough will slide through northeastern New Mexico, which has kept showers and thunderstorms going through most of the night across the eastern plains. The trough is expected to shift eastward by tonight. While PWAT's drop to below 0.5" across western New Mexico, central and eastern portions of the state remain in the 1-1.2" range. A Flash Flood Watch is in effect for portions of northeast and east-central New Mexico through mid-evening, based partly on where heavy rainfall occurred yesterday. This is also the area where a slight risk has been placed in the WPC Day 1 ERO. Storm motions will generally be 10-20 mph to the south or southeast. Precipitation chances begin to drop off on Thursday as the high shifts eastward and builds over the state. High temperatures warm a few to about 10 degrees on Thursday, compared to today's forecast high temps. LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)... The drier and warmer conditions will continue Friday through the weekend with only the southwest and northern mountains getting any rain. Instead, it will get hot again with highs above normal. The upper high pressure area will not stay around too long, rather it will move east next week, setting up the more traditional monsoon flow. A return to warm and moist conditions promises to bring more rain back to the Land of Enchantment. && .FIRE WEATHER... Today will be more of a transition day with storms focusing mainly along and east of the central mountain chain. Locally heavy rainfall and flash flooding will still be a possibility. Drier air has begun to work its way into the western portion of the state. High pressure will remain to our west today and begin to shift eastward over the state on Thursday. Overall, storm coverage begins to decrease into the weekend, and temperatures begin to climb back to above normal. The high shifts to our east early next week, but it's uncertain at this point if the monsoon plume extend into western NM or be concentrated over Arizona. Storms will favor the western high terrain each afternoon early next week, with small wetting footprints. By mid week, a more traditional monsoon pattern returns. && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 9 PM MDT this evening for the following zones... NMZ212>215-223-233. &&
Hazardous weather outlook, Aug 4, 3:25 AM MDT, 9 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 325 AM MDT Wed Aug 4 2021 NMZ201>241-051100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 325 AM MDT Wed Aug 4 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Heavy rainfall this afternoon and evening is likely over the Sangre de Cristo Mountains, and portions of northeast and east central New Mexico. Localized flash flooding may occur, especially over recent burn scars. Isolated rainfall of 1 to 2 inches is possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected through this weekend. However, the more direct monsoon flow (from south to north) will return next week, with potential for more heavy rain and localized flash flooding. Weather can change very rapidly. Always use the latest forecasts, watches and warnings for planning purposes.purposes. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 40
In the hours before
Special weather statement, Aug 4, 12:48 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1248 PM MDT Wed Aug 4 2021
NMZ212-223-041915-
Central Highlands-Glorieta Mesa Including Glorieta Pass-
1248 PM MDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of west central San
Miguel and southeastern Santa Fe Counties through 115 PM MDT...
At 1247 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Rowe, or 28 miles southeast of Santa Fe, moving south
at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central San
Miguel and southeastern Santa Fe Counties.
This includes Highway 285 between Mile Markers 262 and 265.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3540 10579 3542 10558 3520 10546 3516 10580
TIME...MOT...LOC 1847Z 347DEG 12KT 3532 10568
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
15The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:15 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 90 min |
| Aug 3, 7:01 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe | 119 min |
| Aug 3, 8:23 PM MDT | Areal Flood Advisory | ABQ | Socorro | 3 hr |
| Aug 3, 11:51 PM MDT | Special Weather Statement | ABQ | 24 min | |
| Aug 4, 1:15 PM MDT | Special Weather Statement | ABQ | Santa Fe | 30 min |
| Aug 4, 1:20 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe, Torrance | 115 min |
| Aug 4, 2:10 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 3 hr |
| Aug 4, 2:29 PM MDT | Areal Flood Advisory | ABQ | Torrance | 3 hr |
| Aug 4, 2:43 PM MDT | Special Weather Statement | ABQ | 32 min | |
| Aug 4, 2:48 PM MDT | Special Weather Statement | ABQ | Torrance | 27 min |
| Aug 4, 2:50 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro, Torrance | 17 min |
| Aug 4, 3:48 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro | 3 hr |
| Aug 4, 4:10 PM MDT | Special Weather Statement | ABQ | Colfax | 35 min |
| Aug 4, 4:17 PM MDT | Areal Flood Advisory | ABQ | Colfax | 3 hr |
| Aug 4, 4:44 PM MDT | Special Weather Statement | ABQ | Sandoval | 31 min |
| Aug 4, 4:55 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 3 hr |
| Aug 4, 4:58 PM MDT | Special Weather Statement | ABQ | Lincoln | 32 min |
| Aug 4, 5:14 PM MDT | Special Weather Statement | ABQ | Colfax | 31 min |
| Aug 4, 5:43 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval, Santa Fe, Torrance | 3 hr |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.